Discussions that mention atacand

Inner Ear Disorders board


Your symptoms sound familiar. One thing about vestibular disorders is you don't actually faint, you can feel lightheaded or spacyheaded, but you don't actually pass out. I would persue the ENT angle, and since you mention headaches, maybe a neurologist. I have a vestibular disorder plus MAV (migraine associated vertigo).

What drug did the doc give you for vertigo? Was it Meclizine? Meclizine works on true vertigo (the sensation of violent spinning specifically), but I have had no luck with it on general disequillibrium. My medications are Klonopin and Atacand (a migraine preventative), and once I've gotten those drugs in my system over several weeks I have been able to function much better.

Your sensations of falling or startled awake are very familiar to me as well. When I was in my worst symptoms almost a year ago that's what I endured at night. Miserable.

People who have vestibular disorders also sometimes suffer panic attacks. Klonopin is a drug that's used for that in addition to being a vestibular supressant. It's not YOU being panicy, it's a spontanious reaction by your body to the problem in your head. The whole darn illness can make anyone feel anxious. Follow up with a specialist, or at least get another GP in the meantime to set you up for some tests. Usually they start with bloodwork, MRI, then ENG, and maybe ECoG depending on your symptoms.

Good luck with this. Keep reading the other threads here to get a better sense of what others are feeling and see if it sounds like you.
Julianne